Wisconsin, 2014Cold in Wisconsin, December 3, 2014
December 3, 2014 · NWS MKX · 1 event in 1 county or zone
The Milwaukee County Medical Examiner's office reported a death of a homeless woman due to hypothermia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Milwaukee County Medical Examiner's office reported a death of a homeless woman due to hypothermia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Dec 3, 11:15 AM CST, 35 minutes earlier.
Area forecast discussion, Dec 3, 11:15 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1115 AM CST WED DEC 3 2014
.AVIATION/18Z TAFS/...VFR SKC INTO THIS EVENING WITH HIGH PRESSURE
DOMINATING. INCREASE IN MID CLOUDS EXPECTED LATER IN THE NIGHT AS
700 RH RISES AFTER 6Z. 850 WARM AIR ADVECTION INCREASES THURSDAY
AS SURFACE/850 HIGHS SHIFT EAST OF WI. GREATER CONFIDENCE IN MID
DECK THAN LOW CLOUD COVER. CONSSHORT FAVORS THE NAM BUFKIT LOW
LEVEL MOISTURE PROFILE WHICH SUGGESTS AN OFTEN TIMES OVERLY MOIST
SHALLOW LAYER. BOOSTED CIGS A BIT ON THURSDAY IN FAVOR OF THE
DRYER LOW LEVELS PLAYED OUT BY THE GFS. BOTH NAM AND GFS MOS
SUGGEST LOWER CIGS ARRIVE THURSDAY NIGHT. SMALL SHSN CHCS THURSDAY
TOO LOW FOR TAF INCLUSION AT THIS POINT.
PC
&&
.PREV DISCUSSION... /ISSUED 332 AM CST WED DEC 3 2014/
TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH.
COLD FRONT APPROACHING FROM WRN WI SO COLD ADVECTION EXPECTED FOR
MUCH OF THE DAY. THE DEPARTURE OF THE UPPER TROUGH WILL ALSO
CONTRIBUTE TO DEEP SUBSIDENCE SO MO SUNNY SKIES EXPECTED. SINCE
EARLY MORNING TEMPS WILL BE RELATIVELY MILD...HIGH TEMPS OF MID 20S
IN THE FAR NRN CWA TO LOWER 30S IN THE FAR SOUTH ARE REASONABLE.
POLAR HIGH PRESSURE TO MOVE ACROSS CENTRAL WI TNT WITH GOOD
RADIATIONAL COOLING UNTIL MID TO HIGH CLOUDS INCREASE FROM WEST TO
EAST AFTER 08Z. THE INCREASE IN CLOUDS IS DUE TO AN APPROACHING
SHORTWAVE TROUGH AND ASSOCIATED MID LEVEL WARM ADVECTION AND
FRONTOGENESIS. TEMPS SHOULD FALL TO UPPER SINGLE DIGITS AND TEENS
BEFORE SLIGHTLY WARMING WITH THE CLOUD COVER INCREASE.
THURSDAY...FORECAST CONFIDENCE...MEDIUM
INCREASING MOISTURE AND WARM ADVECTION AHEAD OF APPROACHING
SHORTWAVE MAY BRING A LITTLE LIGHT SNOW TO THE AREA THURSDAY.
MODELS WERE PREVIOUSLY SHOWING A LOT OF DRY AIR IN THE LOWER
LEVELS...BUT ARE BETTER SATURATED IN THE LATEST RUNS. ADDED SOME
SLIGHT CHANCE POPS AS A RESULT. AT THE VERY LEAST...WILL LIKELY
SEE MOSTLY CLOUDY SKIES WITH FLURRIES. IF MODELS CONTINUE TO SHOW
MORE MOISTURE IN THE LOWER LEVELS...MAY HAVE TO BUMP POPS UP A BIT
MORE. THOUGH TEMPS ALOFT WILL BE ON THE RISE...KEPT HIGH TEMPS IN
THE UPPER 20S TO AROUND 30 DUE TO THE EXPECTED CLOUD COVER.
FRIDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM
SURFACE LOW PRESSURE IS EXPECTED TO PASS BY TO THE SOUTH FRIDAY
AND FRIDAY NIGHT...WHILE A SHORTWAVE MOVES THROUGH WISCONSIN. THE
BULK OF MOISTURE AND LIFT ARE EXPECTED TO REMAIN SOUTH...SO KEPT
THE FORECAST DRY. WILL PROBABLY SEE MOSTLY CLOUDY SKIES THOUGH AS
MODELS SHOW PERSISTENT LOW LEVEL SATURATION.
MODELS DIVERGE FOR SUNDAY NIGHT INTO MONDAY...WITH THE GFS
BRINGING A PROGRESSIVE SHORTWAVE THROUGH...WHILE THE ECMWF AND
CANADIAN SHOW A CLOSED UPPER LEVEL CIRCULATION DIVING SOUTH
THROUGH THE AREA. RESULTANT PRECIP CHANCES OBVIOUSLY ALSO
DIFFER...RANGING FROM A DRY CANADIAN SOLUTION...TO 1 TO 2 INCHES
OF SNOW VIA THE ECMWF. KEPT SOME LOW POPS GOING SUNDAY NIGHT AND
FLURRIES INTO MONDAY FOR NOW UNTIL THE PICTURE BECOMES MORE
CLEAR.
HIGH PRESSURE WILL BRING A RETURN OF QUIET WEATHER ON TUESDAY.
MILDER TEMPERATURES ARE EXPECTED FRIDAY INTO EARLY NEXT
WEEK...BACK TO AROUND NORMAL VALUES FOR EARLY DECEMBER.
AVIATION/12Z TAFS/...VFR CONDITIONS AND MOSTLY CLEAR SKIES TODAY
AND TNT. MID TO HIGH CLOUDS WILL INCREASE ACROSS SRN WI AFTER 08Z
TNT. CHANCES OF LIGHT SNOW FOR THU AS A SHORTWAVE TROUGH TRACKS
ACROSS NRN IL WITH A BAND OF 850-700 MB FRONTOGENESIS MOVING ACROSS
SRN WI. THERE IS A LOT OF DRY AIR TO OVERCOME SO LOW PROBABILITIES
OF MVFR CIGS/VSBYS AT THIS TIME.
MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 12Z TO 22Z TODAY
FOR BRISK AND GUSTY WEST WINDS WITH THE PASSAGE OF THE COLD FRONT.
POLAR HIGH PRESSURE WILL SETTLE OVER LAKE MI LATE TNT WITH MUCH
LIGHTER WINDS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
THURSDAY THROUGH TUESDAY...DDVHazardous weather outlook, Dec 3, 3:37 AM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CST WED DEC 3 2014
WIZ046-047-051-052-056>060-062>072-040945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
337 AM CST WED DEC 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ643>646-040945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 AM CST WED DEC 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR BRISK AND GUSTY
WEST WINDS IN THE WAKE OF A COLD FRONT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
WWW.WEATHER.GOV/MKX
Cold/Wind Chill, Milwaukee
- When
- December 3, 11:50 AM CST
- Where
- Milwaukee forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
The Milwaukee County Medical Examiner's office reported a death of a homeless woman due to hypothermia. She had been living in her vehicle. Temperatures earlier in the morning were in the 20s with temperatures in the lower 30s when she was found.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 3, 20141 death · 1 event
- Flash Flooding and Flooding in California, December 3 to 4, 2014$6.8 million · 18 events
- Dense Fog in Texas, December 3 to 4, 20149 events
- Marine High Wind in Lake Superior, December 3, 201450 kt wind · 1 event
- Flood in Puerto Rico, December 3, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563939.